Lip numbness after botox injection near my smile lines

About 5min after I got my botox injection for smile lines, one side of my upper lips went numb and tingling. Is it normal?

Doctor Answers 5

Botox and numbness

Immediately after treatment with Botox, you may have mild swelling at the site of injection for about thirty minutes (I like to call them "mosquito bites") but you should not have any chance in sensation.  Any numbness is unusual, and should be evaluated by your physician. 


Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 45 reviews

Lip Numbness After Botox

Botox can be used near and around the lips for various concerns. Botox normally does not cause numbing or tingling. If this lasts for more than a few minutes I recommend addressing it with your doctor.
Sometimes when Botox is used around the lips, the muscles around the lips feel strange. It may be more difficult to whistle or suck from a straw. This typically resolves after two weeks or so. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Botox and Results

Numbness and tingling is fairly uncommon with botox injections but should resolve shortly. If you continue to experience numbness, I suggest consulting with your injector. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Numbness after Botox

generally Botox is not used to inject smile lines, but any numbness after 5 minutes is most likely due to the injection rather than the Botox itself and should rapidly dissipate

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Lip numbess after Botox injection

Numbness can be seen after Botox injection and can take a few days to resolve. If it does not resolve in the next few days, I would followup with your physician injector.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.